Since the establishment of various contraception methods, women have taken control on deciding when to conceive or not.
Used by millions and millions; birth control pills have made it possible for women to have the ability to prevent unplanned and unwanted pregnancies. These pills are known to be 91% effective if used accurately and, contain estrogen and a man-made progesterone hormone known as progestin which forms mucus in the cervix preventing sperms to enter thus no contact of the sperm to the egg (no conception).
Consumption of birth control pills has effects on women’s health –in not so severe cases women can expect to gain weight, experience discomfort in breasts (pain and swelling), feeling nauseas and rapid changes in moods while in severe cases there might be abdominal pains, chest pains, brutal headaches, eye problems and swelling of legs and thighs. Should women experience severe side effects from taking the pill they need to consult with a doctor because these could be indicators of liver diseases, gallbladder diseases, stokes, blood cloths, high blood pressure and heart diseases.
Many cases of women experiencing changes in their moods due to taking birth control pills have surfaced. Even though there is no scientific proof of the relationship between changes in women’s moods and oral contraceptives this has not stopped women from wondering if their feelings of depression is a result of using the pill. Women are most likely to have the pill interrupt their moods and their everyday life in the following ways:
Being moody and angry for no valid reason
Women can be seen as too sensitive and unreasonable. The smallest things can set the alarm and cause arguments and fights. Even though such reactions can be shifted to PMS but women on the pill experience these more frequently than those who are not. It becomes problematic because people find it hard to interact with women on such a state whether for reasons of work or personal purpose.
Wanting to be left alone and not be intimate
Women can find themselves not wanting to be around people and straying from being intimate with their partners. They feel irritable by the thought of being touched or being physically close to someone and can easily snap if anyone does not respect their wishes to be left alone and not be bothered. Women’s dip in libido can also be due to taking oral contraceptives.
Despite feeling nauseas women on the pill might find themselves waking up with swollen red eyes and massive headaches. Even though these can be gotten read off through pain medication but they can affect your day-to-day plans and active life because you can’t be yourself if you are feeling under the weather.
Remembering to take the pill
As simple as most women may think taking oral contraception can be, it is in actual fact strenuous to make sure that you take the pill everyday and at a specific time. Most women skip days because they tend to have other obligations and find it almost impossible to commit to a specific time resulting in them being at risk of falling pregnant despite their taking of the pill because it is done irregularly.
The pill can be responsible for a lot of changes in a women’s menstrual cycle; they can experience spontaneous spotting, stopping of menstruation, longer periods of the cycle, heavier than normal or lighter than normal periods; should women ever come across these uneven changes they should consult a gynecologist. Women may not necessarily enjoy having their periods but they want to know that everything is as should be.
Birth control pills help women a lot but it comes with its disadvantages to be on them. There are a whole lot of attention to details and compromises that come with it and it is up to an individual to continue taking them or not because after all different people react differently to things.